Alert archive / Montana / High Wind Warnings in 2017

High Wind Warning 16, NWS Great Falls, MT

November 22, 2017

NWS Great Falls, MT issued this high wind warning at Nov 22, 2017, 2:38 PM MST. It took effect at Nov 22, 2017, 11:00 PM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2017, 2:38 PM MST (21:38 UTC)
In effect from
Nov 22, 2017, 11:00 PM MST
Expired
Nov 24, 2017, 2:48 AM MST
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

316 
WWUS75 KTFX 222138
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
238 PM MST Wed Nov 22 2017

MTZ009-010-044>046-048-049-231100-
/O.UPG.KTFX.HW.A.0012.171123T0600Z-171124T0600Z/
/O.NEW.KTFX.HW.W.0016.171123T0600Z-171124T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
and Dutton
238 PM MST Wed Nov 22 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST THURSDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 11 PM this evening to 11 PM
MST Thursday. The High Wind Watch is no longer in effect.

* Winds: Southwest 35 to 45 mph with gusts 60 to 70 mph across the
  high plains and gusts over 75 mph across the Rocky Mountain
  Front. Some favored areas could even see gusts up to 100 mph.

* Timing: Strong winds may start to develop after midnight
  tonight. Multiple rounds of strong winds are then expected for
  Thanksgiving Day through Thursday evening. Winds should then 
  diminish Thursday night.

* Impacts: Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Holiday shoppers,
  travelers, and those outdoors can expect high wind impacts, 
  especially between 4 PM and 10 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

MTZ011>014-047-050-051-231100-
/O.CON.KTFX.HW.A.0012.171123T1200Z-171124T1200Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Blaine-
Judith Basin-Fergus-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chinook,
Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
238 PM MST Wed Nov 22 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* Winds: Southwest 25 to 35 mph with gusts up to 65 mph.

* Timing: Winds will begin to increase Thanksgiving morning, then
  become strong throughout the day and into the evening hours.
  Winds should then start to diminish later Thursday night into
  early Friday morning.

* Impacts: Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles. Holiday 
  shoppers, travelers, and those outdoors can expect high wind 
  impacts, especially between 4 PM and 10 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&


$$

MTZ008-015-052>055-231100-
/O.CON.KTFX.HW.A.0012.171123T2100Z-171124T1200Z/
Beaverhead-Madison-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Montana City, 
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
238 PM MST Wed Nov 22 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* Winds: Southwest 20 to 30 mph with gusts up to 65 mph.

* Timing: Winds will strengthen during the day on Thanksgiving.
  Strong winds may then be found Thursday afternoon through late
  Thursday night.

* Impacts: Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Holiday shoppers,
  travelers, and those outdoors can expect high wind impacts,
  especially between 4 PM and 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&


$$

http://www.weather.gov/greatfalls
5 follow-up statements
692 
WWUS75 KTFX 231006
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
306 AM MST Thu Nov 23 2017

MTZ011>014-047-050-051-232200-
/O.UPG.KTFX.HW.A.0012.171123T1200Z-171124T1200Z/
/O.EXB.KTFX.HW.W.0016.171123T1500Z-171124T1200Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Blaine-
Judith Basin-Fergus-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chinook,
Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
306 AM MST Thu Nov 23 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
FRIDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 8 AM this morning to 5 AM
MST Friday. The High Wind Watch is no longer in effect.

* Winds: Southwest 20 to 35 mph with gusts up to 65 mph, becoming
  west after the passage of a cold front this evening into early 
  Friday morning.

* Timing: Winds will increase this morning, with the strongest
  winds expected this afternoon and evening. Winds will then begin
  to subside after midnight tonight. 

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&




$$

MTZ008-015-052>055-232200-
/O.UPG.KTFX.HW.A.0012.171123T2100Z-171124T1200Z/
/O.EXB.KTFX.HW.W.0016.171123T2100Z-171124T1200Z/
Beaverhead-Madison-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Montana City, 
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
306 AM MST Thu Nov 23 2017

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST FRIDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 2 PM this afternoon to 5 AM
MST Friday. The High Wind Watch is no longer in effect.

* Winds: Southwest 20 to 35 mph with gusts up to 65 mph, becoming
  west after the passage of a cold front this evening into early 
  Friday morning.

* Timing: Winds will increase this afternoon, with the strongest
  winds expected late this afternoon through the first few hours
  of Friday morning. Winds will then subside by daybreak Friday. 

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&




$$

MTZ009-010-044>046-048-049-232200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-171124T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
and Dutton
306 AM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* Winds: Southwest 25 to 40 mph with gusts up to 70 mph along the
  plains. Peak gusts over 75 mph expected along the Rocky 
  Mountain Front, where some favored areas could have gusts up to 
  100 mph. Winds will become westerly following a cold frontal 
  passage this evening.

* Timing: Multiple rounds of strong winds are expected through
  much of this evening. Winds will then begin to subside by late
  evening.
 
* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&







$$

http://www.weather.gov/greatfalls
654 
WWUS75 KTFX 231628
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
928 AM MST Thu Nov 23 2017

MTZ009-010-044>046-048-049-232300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-171124T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
and Dutton
928 AM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 11 PM MST THIS EVENING...

* Winds: Southwest 35 to 45 mph, with gusts around 65 mph.

* Timing: Periods of strong winds are expected through this
  evening.

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ011>014-047-050-051-232300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Blaine-
Judith Basin-Fergus-
Including the following locations Havre, Rocky Boy, Rudyard, 
Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter,
Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chinook,
Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
928 AM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* Winds: West 30 to 40 mph, with gusts around 60 mph.

* Timing: Periods of strong winds are expected through tonight.

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ008-015-052>055-232300-
/O.CON.KTFX.HW.W.0016.171123T2100Z-171124T1200Z/
Beaverhead-Madison-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Montana City, 
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
928 AM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 5 AM MST FRIDAY...

* Winds: Southwest 30 to 40 mph, with gusts near 60 mph.

* Timing: Periods of strong winds are expected late this 
  afternoon through this evening.

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
408 
WWUS75 KTFX 232115
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
215 PM MST Thu Nov 23 2017

MTZ009-010-044>046-048-049-240600-
/O.CON.KTFX.HW.W.0016.000000T0000Z-171124T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
and Dutton
215 PM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 11 PM MST THIS EVENING...

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 11 PM MST THIS EVENING...

* Winds: Southwest 35 to 45 mph, with gusts around 65 mph.

* Timing: Periods of strong winds are expected through this
  evening.

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ008-011>015-047-050>055-240600-
/O.CON.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/
Beaverhead-Hill-Cascade-Chouteau-
Central and Southern Lewis and Clark-Madison-Blaine-Judith Basin-
Fergus-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Chinook, Harlem, Hays, Raynesford, Stanford, 
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
White Sulphur Springs, Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
215 PM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* Winds: West 30 to 40 mph, with gusts around 60 mph.

* Timing: Periods of strong winds are expected through tonight.

* Impacts: Travel will be difficult, especially for high-profile
  vehicles. Damage to trees, power lines, and property may occur.
  Power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
128 
WWUS75 KTFX 240553
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1053 PM MST Thu Nov 23 2017

Default overview section
MTZ009-010-044>046-048-049-241200-
/O.EXT.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty-
Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
and Dutton
1053 PM MST Thu Nov 23 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

* Winds: West 25 to 40 mph. Stronger gusts 75 to 90 mph still
  possible along the Rocky Mountain Front.

* Timing: Periods of strong winds are expected through the
  overnight. 

* Impacts: Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&



$$

MTZ008-011>015-047-050>055-241200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/
Beaverhead-Hill-Cascade-Chouteau-
Central and Southern Lewis and Clark-Madison-Blaine-Judith Basin-
Fergus-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Chinook, Harlem, Hays, Raynesford, Stanford, 
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, 
White Sulphur Springs, Bozeman, West Yellowstone, 
Battle Ridge Pass, Bozeman Pass, and Targhee Pass
1053 PM MST Thu Nov 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* Winds: West 20 to 40 mph with gusts up to 60 mph.

* Timing: Periods of strong winds are expected through the
  overnight.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&


$$

http://www.weather.gov/greatfalls
588 
WWUS75 KTFX 240948
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
248 AM MST Fri Nov 24 2017

MTZ008>015-044>055-241100-
/O.CAN.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/
Beaverhead-Northern Rocky Mountain Front-Eastern Glacier-Hill-
Cascade-Chouteau-Central and Southern Lewis and Clark-Madison-
Toole-Liberty-Eastern Pondera-Blaine-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-Gallatin-
248 AM MST Fri Nov 24 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
High Wind Warning.

Breezy conditions will continue across the region today,
especially along the Rocky Mountain Front, but will remain below
impactful levels. 


$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 22, 10:47 AM MST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 22, 10:47 AM MST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1047 AM MST Wed Nov 22 2017

.UPDATE...

A few short term updates needed this morning. Lingering precip
from yesterday's warm front is starting to diminish across
eastern portions this morning. Meanwhile moist westerly flow keeps
chances across the western and southern mountains for
today...although snow levels will raise to around 9000 feet by
this afternoon. The other main story for today and into tomorrow
will be the winds. Winds continue to be gusty...but below High
Wind criteria. Expired the current High Wind Warning. Confidence
is starting to increase for strong winds starting tonight across
the northwest...and spreading across most of the CWA throughout
tomorrow and tomorrow evening. Decided to issue a High Wind Watch
to get the message out. Confidence is highest across central and
northern portions, however, the sharp cold front associated with
this high wind producing disturbance could bring the potential for
60 MPH gusts everywhere tomorrow. The biggest impacts will likely
be found tomorrow afternoon and evening...when holiday shoppers
and travelers are out and about. Only other tweak was a slight
raising of temperatures as most areas were already near their
forecasted highs this morning. Anglin

&&

.SYNOPSIS...

Gusty winds for many and balmy temperatures will persist through
Thanksgiving. In fact, some record high temperatures will be
challenged Thanksgiving afternoon. Periods of precipitation,
mainly in the form of rain, will affect the Continental Divide
and mountains of Central and Southwest Montana through the
daylight hours of the holiday, while the remainder of the region
should remain dry. Gusty winds and an increased potential of
precipitation are expected region-wide Thanksgiving night, as a
Pacific cold front sweeps through.

&&

.AVIATION...
Updated 1745Z.
Mostly cloudy skies and breezy conditions will continue over the
region through the period. The strongest winds are expected over the
Rocky Mountain front and adjacent Plains. Light rain will also fall
over the western mountains. Expect western passes/mountains to be
obscured through the period. Strong surface winds combined with a
frontal passage is expected to affect much of the region Thursday
afternoon and evening. Brusda

&&

.HYDROLOGY...
Updated 324 AM MST Wednesday

Snow levels will remain above 8000 feet this morning through late
Thanksgiving Day. Rainfall amounts of 1 to 2 inches are expected
in the mountains along the Continental Divide from the Canadian
border southward along the Rocky Mountain Front during the same
period. This rain will fall on a mountain snowpack with a snow
water equivalent ranging from 1.5 inches to over 7 inches of
liquid. The combination of rainfall and snowmelt will cause
increased runoff in small streams and creeks along the Rocky
Mountain Front and especially in Glacier National Park. As a
result, there is a potential danger for localized flash flooding
and mud slides.
MPJ/Jaszka

&&

.PREV DISCUSSION...
/ISSUED 405 AM MST Wed Nov 22 2017/

Today...An unusually-strong high pressure ridge aloft will remain
over our region today, while a subtle disturbance traversing this
ridge will exit our CWA to the east this morning. Based on the
expectation of a sharp lee surface trough and brisk westerly flow
aloft persisting through daybreak this morning, will allow the high
wind warning for the Rocky Mountain Front and eastern Glacier County
to remain in effect. Winds will likely begin to ease somewhat later
this morning region-wide as the lee surface trough weakens in
response to the aforementioned disturbance exiting the area.
However, it will be a breezy and mild day, with afternoon highs
expected to be about 10-20 degrees above-normal. While most places
will be dry due to the Chinook effect, periods of upslope
precipitation will occur along the Continental Divide and the
mountains of Central and Southwest MT. Please see the hydrology
section for further details regarding concerns along the divide.

Tonight through Friday...The abnormally-strong high pressure ridge
aloft will persist tonight before being broken-down by a Pacific
trough on Thanksgiving through early Friday morning. A cold front
accompanying this trough aloft is expected to cross our CWA
Thanksgiving evening through the predawn hours of Friday morning.
Another high pressure ridge aloft will then build over our area
later on Friday. Besides periods of upslope precipitation persisting
along the Continental Divide, one or several bands of precipitation
should accompany the cold frontal passage and affect most, if not
all, of our region. This frontal passage is also expected to be
accompanied by a period of vigorous winds, while strong downslope
winds are possible along the Rocky Mountain Front during much of the
period. Thus, we will continue to monitor the Thanksgiving through
Friday morning time frame for the need of additional high wind
highlights. Well above-normal temperatures are expected tonight and
on Thanksgiving, when some record highs will be challenged in the
afternoon. The aforementioned cold frontal passage will result in
cooler temperatures Thanksgiving night and Friday. However, readings
are still expected to be above-normal due, in part, to the front's
Pacific origin.
Jaszka

Friday night through Wednesday...Medium range models are in fairly
good agreement in the depiction of an active but relatively
mild/progressive weather pattern through the middle of next week.
Period begins with an upper level ridge progressing east across the
western U.S. this weekend. Temperatures will warm to nearly 20
degrees above seasonal averages Sat/Sun. Breezy west winds across
the plains on Saturday will increase on Sunday as weak shortwave
moves up and over the ridge through southern Alberta, sending a weak
and mostly dry surface trough/front across the region Sunday
afternoon/evening. A larger scale upper level trough then moves
onshore Sunday night and progresses east across the Northern Rockies
and MT Monday/Mon night. This will send a cold front across the
region Monday with cooling temperatures and lowering snow levels
though Monday night. Models are still somewhat ambiguous with
smaller scale shortwave details withing the trough, but a period of
precipitation appears likely for most areas with the passage of this
system, though its quick movement will likely limit precipitation
amounts to the lighter side for most areas with models trending
towards central and southwest MT as the most likely location for the
development of band of frontal precipitation which could involve
rain changing to snow for lower elevations. Upper level ridge builds
back in behind this system on Tuesday and Wednesday for drier
conditions.
Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  59  46  65  38 /  10  10   0  40
CTB  57  44  62  36 /  10  10  10  30
HLN  53  35  60  33 /  10  10  10  60
BZN  55  34  60  30 /  20  10   0  60
WEY  44  30  44  26 /  50  30  20  50
DLN  58  36  61  31 /  20  10  10  50
HVR  60  46  67  37 /  20  10   0  20
LWT  56  47  64  35 /  30  10   0  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this evening through Thursday evening
Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty...
Northern Rocky Mountain Front...Southern Rocky Mountain Front...
Toole.

High Wind Watch from Thursday afternoon through late Thursday
night Beaverhead...Broadwater...Gallatin...Jefferson...Madison...
Meagher.

High Wind Watch from late tonight through late Thursday night
Blaine...Cascade...Central and Southern Lewis and Clark...
Chouteau...Fergus...Hill...Judith Basin.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Nov 22, 8:38 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
838 AM MST WED NOV 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     NON-TSTM WND GST 10 S FORT BENTON        47.68N 110.66W
11/21/2017  M58 MPH          CHOUTEAU           MT   MESONET

            58 MPH WIND GUST.

&&

BRUSDA
Local storm report, Nov 22, 8:50 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 AM MST WED NOV 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST 6 NNE AUGUSTA           47.56N 112.34W
11/22/2017  M64 MPH          TETON              MT   MESONET

            64 MPH WIND GUST

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 10:37 AM MSTHigh Wind WatchTFX16 hr

Nearby

High Wind Warnings in Montana, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.